Lawyers and Settlements
What are you looking for?
Home Page >> News Articles >> "Levaquin Took My Legs Away."

"Levaquin Took My Legs Away."

. By
Boyertown, PA: I started taking 500 mg of Levaquin last summer for an upper respiratory infection," said Sara, a nurse. "Within one day, after just one dose, my lower leg hurt. By the time I saw my doctor I could barely walk; right away he knew that Levaquin was to blame."

"Levaquin Took My Legs Away."As it turned out, Levaquin caused more than an aching lower leg. Because the drug caused Sara to become practically immobile, her respiratory problems became worse and it even cost her relationship with her fiancé...

"At first I didn't think much of the pain in my leg because my whole body ached from the fever I had," said Sara, "but once the fever broke I still had severe pain in my feet and lower calves. Ironically I had an appointment set up with my foot surgeon, Dr. Adamo, who did my bunion surgery last year.

"I continued on the Levaquin and finished it Thursday. On Friday I could barely walk. As I stepped down from my apartment, I could see, feel, and hear a pop in the back of my leg and blinding pain, like I never felt before. 'Sara, what have you been doing?' Dr. Adamo asked. As soon as I mentioned Levaquin he said, 'Didn't you read the insert?'

"He told me that I have severe bilateral Achilles tendonitis, Levaquin is to blame, and health experts are trying to get this drug off the market. I couldn't believe it! I was absolutely furious. I'm a nurse and the last dose I took, I got hot and flushed; my heart rate went up and I knew then that I was having an allergic reaction to this drug. But causing this, the inability to walk? A lot of reactions can occur from antibiotics, but I'd never heard of this.

"Dr. Adamo told me to discontinue any kind of physical activity, put my feet up, and wrap them in ice or heat, whatever felt better. He gave me a prescription for painkillers and come back for a follow-up in a few weeks or sooner if I was getting worse.

"I didn't make it back to his office. Instead I wound up in hospital due to my lungs. Dr. Adamo ordered an MRI, which showed a complete tear on my right leg tendon. Then I had an MRI on my other leg and that showed a partial tear of the tendon. It also showed a hole in the heel itself. They gave me prednisone and said my respiratory problem was not life-threatening but I won't be able to walk. I wore a cam-walker, a very rigid boot from tips of my toes to below the knee, to stabilize the foot and decrease some of the pain. My left foot was ace-bandaged.

"They wanted to operate on the torn tendon but were afraid the surgery could also take my life because of my lungs. And I also had a prior blood clot in that leg. So they prepped me for two weeks with blood thinners and antibiotics. Finally I had the surgery.

"Prior to surgery, I was taught how to walk with this 5-lb boot. I'm a small person and it was hard; basically you have to support your own weight on the handles of a walker and hop on the opposite side. But my other foot wasn't that good either. They continued to work with me in occupational therapy and rehab—three hours a day pre and prior surgery. For eight weeks, just getting myself to the bathroom was impossible—all because of Levaquin.

"I got out of hospital last November and had the cast removed. Dr. Adamo put me back in the cam-boot and told me that I could put 80 percent of my weight on it (although that's hard to figure out). I stayed out of hospital for seven weeks but got another respiratory infection because I was basically sofa-bound—back in hospital.

"They said I didn't have problems earlier with my lungs because I was moving around. When anyone lies around a lot, pneumonia often happens. I've had pneumonia three times since this happened due to immobility.

"My health insurance was getting tired of paying for rehab so they sent me to a nursing home—I'm only 51 years old—the worst three weeks I spent in my life. Now I am back at home getting occupational therapy, nurses are coming in every day to help me shower. Someone is with me 24/7. Sometimes I can't even get into the wheelchair because the pain is intolerable. I haven't driven my car since Memorial Day Weekend. I keep my hopes and dreams up that I will be able to drive again, but last week I could barely make it up a few steps.

"And it gets worse. I have a nasty scar and bruising that looks like it will never go away; constant swelling in both feet from these injuries. And this cost me a relationship—I was engaged and my fiancé said it was too much, having porta-potties and everything else in a one-bedroom apartment. I moved in with my brother.

"'You should go after the makers of Levaquin because you don't know the future,' my friends tell me. I'm going to take their advice."

Levaquin Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Levaquin claim at no cost or obligation.
Click here for a free evaluation

READER COMMENTS

Posted by
Laraine
on
I took levofloxacin for a lung infection. I only took it for 5 days. I was in so much pain from the knees down that I couldn't hardly walk. No one had warned me about this medication and I'm not in the habit of running home and looking up the side-affects of everything I take.
It's been a year and a half now and I'm still in severe pain. I had to have knee surgery last month because of this stupid antibiotic and now I'm probably going to have to have surgery on my achilles tendon for a partial tear in it. I'm 53 and I work in the preschool room at the school. No more sitting on the floor or kneeling for me.
The severe pain is very depressing. I can't work in my garden anymore or do anything I used to. I've gained a lot of weight because I can't go for walks. I'm in therapy for my knee, but the therapist spends a lot of time trying to get my calves to quit hurting. Nothing is working. I sure hope they get this medicine off the market.

Posted by
Deb
on
I took it for 5 days, felt like I was having a heart attack... I called 911, to find out at ER,it was killing my liver.
This was 51/2 years ago. Since then I have had tendon surgeries in ankle and shoulder....now I can barely walk due to extreme knee pain. Waiting for a MRI.
This drug has ruined my life. I live in my recliner or bed. Barely no one gets it. I feel like I have been poisoned.

Posted by
Martha
on
I am 52 yrs old - I took Levaquin for ten days due to infection in my lungs. after that I have been suffering with pain in my legs day and night. I can not bend down my knees I have to have help to get up if I am seating down I ache to get on my feet. is there anything we can do to get better.

My mom is 73 yrs old and is in better shape then I am. Now.

Posted by
Terry Gassner
on
This article is disgusting, and boyfriend aside, this developed after the relationship started. I must say, patients and health care professionals share an education duty. I do not see anywhere in the article that this person "lost her legs", nor does Levequin cause holes in bones. I must say, as a nurse, I would be nervous about her practice, based on her display here. I would think that the defense will do the same. RN of 42 years

Posted by
bonanza
on
I agree with Dave, better find out now than later. Love knows no boundaries when it is true!

Posted by
Jen
on
Her fiance proposed full well knowing that he would take vows "For better or worse" "in sickness and in health" Good thing she didnt marry him b/c he OBVIOUSLY wasnt serious about his commitment to her!! Hope she recovers quickly and finds someone who will stick by her in good and bad times!

Posted by
Jodi in NY
on
oh my goodness, i was on levaquin for 21 days for a sinus infection,and my legs and feet hurt extremely bad.I never thought it could have anything to do with this.

Posted by
jim quimby
on
took 7 doses in december 2010 .and still sore with an achy body. no tendon damage. good luck.

Posted by
Mark
on
I totally agree with Dave. The only good thing that happened, was that she found out her fiancee was a loser and not worthy of her anyways. Better to find out now before you marry him. Seriously, he dumped her because she was sick........loser !!!

Posted by
dave
on
these damn doctor hide behind the label.....you know these [expletive] we trust to know better than us...........no they just hand out poison like candy.....these doctors need to get their [expletive] handed to them

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:


Click to learn more about LawyersandSettlements.com


Legal Services:

Facebook



 
FAQ | TOS | Privacy | Disclaimer | About Us | Contact Us | Press | Advertise | Member Login | Jobs | Site Map | View Mobile Website |


Better Business Bureau   CAALA   Best of the Web Approved   Public Justice


This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License © 2001-2014 Online Legal Media. All rights reserved.